Thunderstorm Wind, Alfalfa
- When
- August 9, 12:30 AM CST
- Where
- Alfalfa County, 7 mi NE of Amorita
- Measured
- 69 kt (79 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.983, -98.200
4 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 8, 11:55 PM CST, 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1255 AM CDT MON AUG 9 2004 .DISCUSSION... HAVE UPDATED FORECAST ONCE AGAIN TO INCREAS POP TO NEAR 100 PERCENT FOR REST OF NIGHT ACROSS NRN OK.. AND HAVE BROUGHT 30-40 POPS AS FAR SOUTH AS HOBART TO OKC LINE. COMPLEX OF STORMS IN SRN KANSAS SHOWING LITTLE SIGN OF WEAKENING OR DISSIPATING.. AND AREA PROFILERS REVEAL 15-25 KNOT SRLY FLOW IN THE AT 500-1000M AGL LAYER /WELL BELOW THE 850 MB LEVEL THAT HAS SEEMINGLY BECOME THE DEFAULT LLJ EVALUATION LEVEL/ FEEDING INTO STORM COMPLEX. WUD NOT BE SURPRISED TO SEE THESE STORMS LAST MOST OF THE NIGHT AND MOVE SWD ACROSS MUCH OF CENT/WRN OK BY DAYBREAK. CANNOT RULE OUT SOME SVR OVER NRN OK..AS KVNX BASE VELOCITY REVEALS 60+KNOT INBOUNDS ABOUT 3KFT AGL JUST ACROSS THE KS/OK BORDER ATTM. UPDATES OUT MOMENTARILY. MILLER -------------------------- 921 PM CDT SUN AUG 8 2004 .DISCUSSION... T-STORM COMPLEX IN KS HAS A DECENT COLD POOL AND IS NOW SHOWING SIGNS OF W-WARD DEVELOPMENT. STILL SOME UNCERTAINTY WHETHER IT CAN HOLD TOGETHER LONG ENOUGH TO MAKE IT INTO OUR AREA...BUT IF IT DOES IT WILL BE AFTER MIDNIGHT. HAVE ADJUSTED OVERNIGHT POPS ACCORDINGLY AND ADJUSTED SKY GRIDS TO BETTER FIT CURRENT CONDITIONS. WIND GRIDS TONIGHT ARE INITIALIZED OFF THE 00Z RUC. ONLY OTHER CHANGE AT THIS TIME IS TO RAISE THE HIGHS ON MON TO FIT BETTER WITH MOS AND NEIGHBORING OFFICES. ALTHO OUTFLOW FROM KS MCS MAY GET INTO N OK LATE TONIGHT AND EARLY MON...WE THINK THERE WILL BE ENOUGH RECOVERY TO GET TEMPS BACK INTO THE 80S. COLD FRONT EXPECTED TO REMAIN N OF AREA UNTIL LATE TUE AT THE EARLIEST...BARRING ANY S-WARD PUSH FROM FUTURE CONVECTION. 24 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 24
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT SUN AUG 8 2004
OKZ004>048-050>052-TXZ083>090-091200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT CENTRAL AND
SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS THROUGH MOST OF THE DAY.
NEW THUNDERSTORMS MAY OCCUR LATE THIS AFTERNOON ACROSS WESTERN
KANSAS AND DEVELOP OVERNIGHT INTO PARTS OF WESTERN OKLAHOMA. THE
THREAT FOR SEVERE WEATHER WILL REMAIN LOW. ANY SEVERE STORMS SHOULD
REMAIN TO THE NORTH AND WEST OF THE FORECAST AREA THROUGH TONIGHT.
DISCUSSION...
ONGOING THUNDERSTORMS OVER CENTRAL AND SOUTHERN OKLAHOMA AND WESTERN
NORTH TEXAS THIS MORNING WILL REMAIN BELOW SEVERE LEVELS... BUT WILL
PRODUCE LOCAL RAINFALL AMOUNTS AROUND AN INCH. SKIES IN NORTHWEST
OKLAHOMA WILL CLEAR ALLOWING THE ATMOSPHERE TO DESTABILIZE AHEAD OF
A COLD FRONT MOVING SOUTHWARD THROUGH WESTERN KANSAS THIS AFTERNOON
AND TONIGHT. DEEP LAYER WIND SHEAR WILL INCREASE DURING THE LATE
AFTERNOON AND EVENING HOURS HOWEVER LOW LEVEL WINDS SHOULD REMAIN
FAIRLY WEAK. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT
LATE THIS AFTERNOON IN WESTERN KANSAS... AND A FEW STORMS WILL
LIKELY MOVE SOUTHEAST INTO NORTHWEST OKLAHOMA LATE THIS EVENING OR
OVERNIGHT.
AT THIS TIME IT APPEARS ANY SEVERE STORMS WILL REMAIN NORTH AND WEST
OF OKLAHOMA THIS EVENING. STORMS IN WESTERN OKLAHOMA SHOULD REMAIN
BELOW SEVERE LEVELS AFTER MIDNIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY AUG 9.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT
PROBABILITY OF SEVERE STORMS FROM 12 PM THRU 6 PM...5 PERCENT
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR AFTER 6 PM...20 PERCENT
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
CHANCES FOR THUNDERSTORMS WILL CONTINUE MONDAY AND TUESDAY ACROSS
OKLAHOMA AND NORTH TEXAS... WITH THE BEST CHANCES FOR SEVERE STORMS
ON TUESDAY AND TUESDAY NIGHT AS A REINFORCING COLD FRONT AFFECTS THE
SOUTHERN PLAINS. RAIN AND THUNDERSTORMS SHOULD END WEDNESDAY
AFTERNOON WITH MUCH COOLER TEMPERATURES EXPECTED.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
MONDAY.
NELSONSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1258 AM CDT MON AUG 9 2004 OKZ004>007-010-090615- ALFALFA OK-GRANT OK-HARPER OK-WOODS OK-WOODWARD OK- 1258 AM CDT MON AUG 9 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA...GRANT...HARPER... WOODS AND NORTHERN WOODWARD COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 33 MILES NORTH OF WAKITA TO 49 MILES NORTH OF BUFFALO AT 1258 AM CDT...MOVING SOUTH AT 40 MPH. VERY HEAVY DOWNPOURS AND FREQUENT LIGHTNING... ALONG WITH SMALL HAIL AND WINDS AROUND 50 MPH CAN BE EXPECTED AS THESE STORMS MOVE INTO NORTHERN OKLAHOMA BETWEEN 1 AND 2 AM. PEOPLE IN ALFALFA...GRANT...HARPER...WOODS AND WOODWARD COUNTIES... INCLUDING THE CITY OF ALVA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. MILLER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 122 AM CDT MON AUG 9 2004 OKZ006-007-090630- ALFALFA OK-GRANT OK- 122 AM CDT MON AUG 9 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA AND GRANT COUNTIES. A SEVERE THUNDERSTORM WAS LOCATED 12 MILES NORTH OF AMORITA AT 122 AM CDT...MOVING SOUTH AT 35 MPH. PEOPLE IN ALFALFA AND GRANT COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. MILLER
The Vance AFB radar (KVNX), 28 km away, was scanning. The volume nearest the first event began at 06:28 UTC.
4 thunderstorm wind, 1 hail. Local standard time, as filed.
Six inch diameter maple tree limbs were downed.
An eight to ten inch diameter tree trunk was split into two pieces.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417669, 5417670, 5417671, 5417672, 5417673.